Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 49, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this river flood warning at Dec 6, 2018, 10:26 AM CST for Live Oak County, Texas. It took effect at Dec 9, 2018, 3:18 PM CST. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Dec 6, 2018, 10:26 AM CST (16:26 UTC)
- In effect from
- Dec 9, 2018, 3:18 PM CST
- Expired
- Dec 7, 2018, 10:26 AM CST
- In force
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Live Oak County, TX
The radar
The Corpus Christi radar (KCRP), 87 km from the middle of the area, began a volume at 16:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Nueces River near Three Rivers (THET2). The gauge peaked at 7.69 ft at Dec 8, 2018, 7:00 AM CST.
- Action stage
- 20 ft
- Minor stage
- 25 ft
- Moderate stage
- 27 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08210000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
554
WGUS44 KCRP 061626
FLWCRP
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1026 AM CST Thu Dec 6 2018
...The National Weather Service in Corpus Christi has issued a Flood
Warning for the following rivers in Texas...
Nueces River Near Three Rivers affecting Live Oak County
.Recent or anticipated heavy rainfall over the aforementioned
river basins will result in river rises above flood stage
during the next few days.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property. River stage forecasts
are based on observed and predicted rainfall. If actual
rainfall varies from forecast values, forecast river stages
will vary accordingly.
For the latest river stages and forecasts visit our AHPS page at:
https://water.weather.gov/ahps2/index.php?wfo=crp
&&
TXC297-071025-
/O.NEW.KCRP.FL.W.0049.181209T2118Z-000000T0000Z/
/THET2.2.ER.181209T2118Z.181211T0000Z.000000T0000Z.NO/
1026 AM CST Thu Dec 6 2018
The National Weather Service in Corpus Christi has issued a
* Flood Warning for the Nueces River Near Three Rivers.
* from Sunday afternoon until further notice...or until the warning
is cancelled.
* At 10:15 AM Thursday the stage was 7.2 feet.
* Moderate flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast: Rise above flood stage by Sunday afternoon and continue
to rise to near 28.9 feet by Monday evening.
* At 27.0 feet Moderate lowland flooding occurs.
&&
Below are the latest river stages and stage forecasts:
FLD LATEST FORECAST 6 AM LST
LOCATION STG STG DAY TIME Fri Sat Sun Mon Tue
Nueces River
Three Rivers 25 7.2 Thu 10 AM 7.2 8.4 20.8 28.4 27.7
&&
LAT...LON 2843 9833 2850 9808 2815 9786 2810 9794
2836 9815 2833 9833
$$
TC2 follow-up statements
872
WGUS84 KCRP 070106
FLSCRP
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
706 PM CST Thu Dec 6 2018
...The Flood Warning continues for the following rivers in Texas...
Nueces River Near Three Rivers affecting Live Oak County
.Recent or anticipated rainfall over the area will keep the
aforementioned rivers above flood stage for the next few days.
These river forecasts are based on forecast rainfall over the
area, and are subject to change with rainfall forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA Weather Radio, local TV and radio
stations, or cable TV outlets, for the latest weather
information, as additional rainfall could affect crest
forecasts.
For the latest river stages and forecasts visit our AHPS page at:
https://water.weather.gov/ahps2/index.php?wfo=crp
&&
TXC297-071906-
/O.EXT.KCRP.FL.W.0049.181210T0627Z-181212T0606Z/
/THET2.2.ER.181210T0627Z.181211T0000Z.181211T1406Z.NO/
706 PM CST Thu Dec 6 2018
The Flood Warning continues for
the Nueces River Near Three Rivers.
* from late Sunday night to late Tuesday night...or until the warning
is cancelled.
* At 6:15 PM Thursday the stage was 7.2 feet.
* Moderate flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast: Rise above flood stage by early Monday morning and
continue to rise to near 27.4 feet by Monday evening. The river
will fall below flood stage by Tuesday morning.
* At 27.0 feet Moderate lowland flooding occurs.
&&
Below are the latest river stages and stage forecasts:
FLD LATEST FORECAST 6 AM LST
LOCATION STG STG DAY TIME Fri Sat Sun Mon Tue
Nueces River
Three Rivers 25 7.2 Thu 06 PM 7.1 8.0 18.6 26.2 25.7
&&
LAT...LON 2843 9833 2850 9808 2815 9786 2810 9794
2836 9815 2833 9833
$$
87589
WGUS84 KCRP 071507
FLSCRP
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
907 AM CST Fri Dec 7 2018
...The Flood Warning is cancelled for the following rivers in
Texas...
Nueces River Near Three Rivers affecting Live Oak County
Atascosa River At Whitsett affecting Live Oak County
San Miguel Creek Near Tilden affecting McMullen County
Aransas River Near Skidmore affecting Bee County
San Antonio River At Goliad affecting Calhoun...Goliad...Refugio
and Victoria Counties
.The expected high 48 hour rainfall totals have gradually shifted
further to our north and east. As a result, smaller rises on our
area rivers are now expected, with river flooding no longer anticipated.
As a result the flood warning is cancelled. The situation will continued
to be monitored should higher than antipated basin rainfall occur. These
river forecasts are based on expected average rainfall over the basin,
and are subject to change with rainfall forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA Weather Radio, local TV and radio
stations, or cable TV outlets, for the latest weather
information, as additional rainfall could affect crest
forecasts.
For the latest river stages and forecasts visit our AHPS page at:
https://water.weather.gov/ahps2/index.php?wfo=crp
&&
TXC297-071537-
/O.CAN.KCRP.FL.W.0049.000000T0000Z-181212T0606Z/
/THET2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
907 AM CST Fri Dec 7 2018
The Flood Warning is cancelled for the Nueces River Near Three Rivers.
* At 8:45 AM Friday the stage was 7.1 feet.
* No flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast: The river will rise into caution stage Sunday afternoon and
crest below flood stage at 21.4 feet early Monday morning.
&&
Below are the latest river stages and stage forecasts:
FLD LATEST FORECAST 6 AM LST
LOCATION STG STG DAY TIME Sat Sun Mon Tue Wed
Nueces River
Three Rivers 25 7.1 Fri 09 AM 8.4 17.7 21.4 17.7 11.7
&&
LAT...LON 2843 9833 2850 9808 2815 9786 2810 9794
2836 9815 2833 9833
$$
TXC297-071537-
/O.CAN.KCRP.FL.W.0050.000000T0000Z-181211T1030Z/
/WTTT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
907 AM CST Fri Dec 7 2018
The Flood Warning is cancelled for the Atascosa River At Whitsett.
* At 8:15 AM Friday the stage was 2.2 feet.
* No flooding is forecast.
* Flood stage is 20.0 feet.
* Forecast: The river will crest below flood stage at 17.2 feet
early Monday morning.
&&
Below are the latest river stages and stage forecasts:
FLD LATEST FORECAST 6 AM LST
LOCATION STG STG DAY TIME Sat Sun Mon Tue Wed
Atascosa River
Whitsett 20 2.2 Fri 08 AM 4.0 14.1 16.6 10.0 4.1
&&
LAT...LON 2861 9834 2869 9824 2861 9818 2849 9814
2849 9824 2856 9826
$$
TXC311-071537-
/O.CAN.KCRP.FL.W.0051.000000T0000Z-181211T0400Z/
/TNLT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
907 AM CST Fri Dec 7 2018
The Flood Warning is cancelled for the San Miguel Creek Near Tilden.
* At 8:15 AM Friday the stage was 2.9 feet.
* No flooding is forecast.
* Flood stage is 21.0 feet.
* Forecast: The river will crest below flood stage at 8.7 feet early
Monday morning.
&&
Below are the latest river stages and stage forecasts:
FLD LATEST FORECAST 6 AM LST
LOCATION STG STG DAY TIME Sat Sun Mon Tue Wed
San Miguel Creek
Tilden 21 2.9 Fri 08 AM 5.1 7.9 8.5 5.7 4.1
&&
LAT...LON 2864 9866 2864 9851 2851 9842 2848 9850
$$
TXC025-071537-
/O.CAN.KCRP.FL.W.0052.000000T0000Z-181209T1949Z/
/SKMT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
907 AM CST Fri Dec 7 2018
The Flood Warning is cancelled for the Aransas River Near Skidmore.
* At 8:15 AM Friday the stage was 0.8 feet.
* No flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast: The river will crest below flood stage at 10.7 feet
tomorrow evening.
&&
Below are the latest river stages and stage forecasts:
FLD LATEST FORECAST 6 AM LST
LOCATION STG STG DAY TIME Sat Sun Mon Tue Wed
Aransas River
Skidmore 13 0.8 Fri 08 AM 5.7 4.9 1.2 1.1 1.1
&&
LAT...LON 2837 9775 2839 9765 2833 9763 2825 9748
2817 9754 2825 9769
$$
TXC057-175-391-469-071537-
/O.CAN.KCRP.FL.W.0054.000000T0000Z-181207T1507Z/
/GLIT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
907 AM CST Fri Dec 7 2018
The Flood Warning is cancelled for the San Antonio River At Goliad.
* At 8:00 AM Friday the stage was 5.8 feet.
* No flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast: The river will rise above caution stage Sunday morning and
crest below flood stage at 24.0 feet Monday evening.
* At 25.0 feet Minor lowland flooding occurs, with water in the
lowest areas of Goliad State Park. Livestock below Goliad to the
Guadalupe River confluence are cut off and potentially drown.
&&
Below are the latest river stages and stage forecasts:
FLD LATEST FORECAST 6 AM LST
LOCATION STG STG DAY TIME Sat Sun Mon Tue Wed
San Antonio River
Goliad 25 5.8 Fri 08 AM 6.2 13.6 22.8 23.2 15.4
&&
LAT...LON 2871 9772 2878 9762 2855 9690 2848 9692
2863 9759
$$
TCWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this river flood warning went out at Dec 6, 5:39 AM CST, 4 hours 47 minutes earlier.
Area forecast discussion, Dec 6, 5:39 AM CST, 4 hours 47 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
539 AM CST Thu Dec 6 2018
.DISCUSSION...
Updated for the 12Z Aviation Discussion.
&&
.AVIATION...
A mix of VFR and MVFR ceilings and visibilities is expected to
prevail through the forecast cycle at all terminals. Patchy light
rain and drizzle has developed across the western areas early this
morning and is expected to continue to extend eastward through
the day. The patchy light rain will transition into a more showery
type by tonight, especially across the VCT terminal. Models
continue to hint very low ceilings and IFR/LIFR conditions
developing across the area terminals early Friday morning, but
will hold off the mention of it in the TAFs for now. Otherwise,
weak southerly flow, will transition into a more moderate flow
this afternoon, before winds decouple overnight.
&&
.PREVIOUS DISCUSSION... /Issued 428 AM CST Thu Dec 6 2018/
SHORT TERM (Today through Friday)...
Increased moisture and isentropic lift is providing the setting
for areas of patchy light to moderate rain across the
northwestern CWA early this morning. Moisture will continue to
increase across the area today along with a strengthening low
level southerly flow. Patchy light to moderate rain is expected to
continue through the day today, before transitioning into a more
shower type of event by tonight. During the timeframe of this
short term forecast, mainly shower activity is expected with
limited CAPE available to support widespread thunderstorm
activity.
With PWAT values rising to about 1.5 inches by tonight, and to 1.9
inches by Friday (3 standard deviations above normal for this time
of year!), rainfall potential will gradually increase across the
region. Numerous showers and scattered thunderstorms are likely to
develop across South Texas on Friday with an approaching
shortwave trough to the area in combination with a developing
surface trough to the west and plentiful deep moisture, all ahead
of a main upper level trough and associated cold front that will
be sliding into the region on Friday night (refer to the long term
discussion below). Before moving across the region, this front will
stall just north of the area on Friday afternoon, and heavy
rainfall is expected to develop along our northern zones, in the
areas closer to the stalled boundary. With this setting in mind,
a Flash Flood Watch has been issued for the northern and eastern
half of the CWA beginning Friday afternoon and continuing through
Friday night.
LONG TERM (Friday Night through Wednesday)...
The strong upper level trough from the Desert Southwest into
northwest Mexico early Friday night will be kicking out to the
east into west Texas by 12Z Saturday. Low level southerly flow
is expected to increase to 40-50 knots across the region in advance
of the upper trough and associated cold front. Deep moisture will be
in place with precipitable water values approaching 2 inches, near 3
standard deviations from normal for this time of year. Models
continue to show a strong upper level jet around 100 knots moving
across northern Mexico into south Texas Friday night as the upper
trough moves toward west Texas. A very strong upper level divergence
field is expected move across the northern Brush Country northeast
toward southeast Texas during the night ahead of this upper level
jet streak. Convection will increase in advance of the cold front
that is expected to reach the coast toward daybreak Saturday. The
threat of locally heavy rainfall is high enough to warrant a Flash
Flood Watch for the northern portions of south Texas from Friday
afternoon through Friday night.
The instability of the air mass over the region is expected to be
limited with MLCAPE values from 500-800 J/kg. But with the strength
of the low to mid level flow over the region, shear will be high.
Still appears there will be a threat for embedded strong to severe
within the line of convection moving across the area Friday night
with damaging winds the main threat. Low level shear will be high
with the low level flow of 40-50 knots, with 0-1 km helicity ranging
from 200-400 m2/s2 suggesting the tornado threat will not be zero
within possible QLCS. SPC continues to show a marginal risk for
severe storms across the entire region mainly for Friday night.
The convection will persist along the coastal plains during the
morning hours on Saturday but expect threat for locally heavy rain
should be over the coastal waters and east of the region. The region
should be affected by a dry slot of air in the afternoon as the
upper trough moves toward north Texas Saturday. The cold air
advection will arrive by the evening hours with winds expected to be
breezy along the coast. Cool and dry conditions will occur from
Sunday into Monday as high pressure builds into the region. The high
pressure ridge will move east of the area by Tuesday with a return
to onshore flow and slightly warmer temperatures.
MARINE...
A moderate southerly flow today will gradually transition to a
moderate to strong flow by Friday afternoon and building seas with
the approach of an upper level disturbance and associated cold
front to the area. Isolated to scattered shower will be possible
today across the coastal waters and rain chances will increase on
Friday. A strong southerly low level flow of 40 to 50 knots is
expected across the coastal waters in advance of the cold front
Friday night. SCA conditions will exist with gusts to gale force
expected over the offshore waters. The cold front should reach the
coastal waters around daybreak Saturday morning. Numerous showers
and scattered storms will arrive with the front. Some of the
storms will be capable of producing damaging wind gusts along with
a threat for isolated waterspouts. The offshore flow behind the
front will be moderate to strong on Saturday and increase to
strong for Saturday night into Sunday morning as cold air
advection strengthens. The offshore flow will decrease Sunday
night into Monday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 73 67 72 59 65 / 20 50 80 90 50
Victoria 70 64 70 55 60 / 30 50 90 100 50
Laredo 71 65 74 56 65 / 20 60 70 80 20
Alice 74 66 74 58 65 / 20 60 80 90 40
Rockport 72 67 72 59 63 / 30 50 80 90 60
Cotulla 69 63 72 53 62 / 30 60 80 90 10
Kingsville 74 67 75 59 66 / 20 60 80 80 50
Navy Corpus 71 68 71 61 64 / 20 50 80 90 70
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch from Friday afternoon through late Friday
night For the following zones: Aransas Islands...Bee...
Calhoun Islands...Coastal Aransas...Coastal Calhoun...
Coastal Refugio...Goliad...Inland Calhoun...Inland
Refugio...La Salle...Live Oak...McMullen...Victoria.
GM...None.
&&
ANM/88...AVIATIONHazardous weather outlook, Dec 6, 5:46 AM CST, 4 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 546 AM CST Thu Dec 6 2018 TXZ229>234-239>247-342>347-442-443-447-071200- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 546 AM CST Thu Dec 6 2018 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Numerous showers and scattered thunderstorms will be possible Friday through Saturday morning. Locally heavy rainfall will be possible with the showers and storms Friday into Friday night. A Flash Flood Watch is in effect for the northern portions of the Brush Country and Coastal Bend to the Victoria Crossroads Friday afternoon and Friday night. Rainfall amounts of 2 to 4 inches are expected with isolated 6 inch amounts possible. Some of these storms could become severe Friday night with damaging winds and isolated tornadoes possible. Hail up to the size of quarters will be possible as well. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-071200- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 546 AM CST Thu Dec 6 2018 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight No hazardous marine weather conditions are expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Scattered thunderstorms will be possible Friday through Saturday. Some of the storms will be capable of producing strong wind gusts between 35 to 50 knots along with isolated waterspouts. Small Craft Advisory conditions are expected Friday and Friday night ahead of the cold front and behind the cold front Saturday through Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. ANM/TMT
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 3:38 AM CST | Flash Flood Watch | CRP | Aransas, Bee, Calhoun, Goliad, La Salle, Live Oak and 3 more | 47 hr |
| Dec 6, 9:20 AM CST | River Flood Warning | CRP | Victoria | 7 days |
| Dec 6, 9:20 AM CST | River Flood Warning | CRP | Calhoun, Refugio, Victoria | 11 days |
| Dec 6, 9:23 AM CST | River Flood Warning | CRP | Goliad, Victoria | 4 days |
| Dec 6, 10:30 AM CST | River Flood Warning | CRP | Live Oak | 5 days |
| Dec 6, 10:34 AM CST | River Flood Warning | CRP | McMullen | 5 days |
| Dec 6, 10:38 AM CST | River Flood Warning | CRP | Bee | 3 days |
| Dec 6, 10:41 AM CST | River Flood Warning | CRP | Refugio | 5 days |
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.